05/28/2021 / By Arsenio Toledo
An 18-year-old trainee nurse in Brisbane, Australia, suffered multiple blood clots after receiving AstraZeneca’s Wuhan coronavirus (COVID-19) vaccine.
The nurse, Ellie Peacock, was hospitalized after three blood clots were discovered on her right lung just three weeks after she received the first dose of the AstraZeneca coronavirus vaccine. (Related: Australian woman dies from blood clots days after getting AstraZeneca vaccine.)
Peacock worked in a team that is regularly exposed to potential coronavirus-positive patients, which made her a priority for vaccination. She was given her first dose on March 31, a week before the federal government in Australia advised people under 50 against receiving the AstraZeneca vaccine.
On April 18, more than two weeks after Peacock received her first dose, she presented herself to the emergency room of the Royal Brisbane and Women’s Hospital with what she said were “signs of clotting.” Her calf was throbbing and tight.
Peacock was given an ultrasound, which failed to identify any blood clots. She was sent home afterward, with the pain in her calf subsiding after a few hours.
She then started experiencing regular, painful headaches, which she ignored for over two weeks. On May 7, she started experiencing severe pain around her collar bone every time she inhaled.
Peacock returned to the hospital on May 9 after she started experiencing severe muscle pain in her ribs and her back. She was given a chest x-ray and misdiagnosed with pneumonia. She was sent home after.
At 2 a.m. two days later, Peacock was rushed to the hospital for the third time after experiencing extreme breathing difficulties.
“I was sent home within six hours without further testing done and was told that it’s normal pain with pneumonia and that I need to put up with the pain until the medications start working,” she said during an interview with the Australian newspaper The Courier-Mail.
Peacock rightly believed she had been misdiagnosed. She visited a different physician for a second opinion. This doctor discovered that her oxygen levels had dropped to 90 percent. The normal level would be between 95 to 100 percent. Because of this discovery, Peacock was once again presented to the hospital.
This time, she insisted on getting more tests done. “After persisting for further testing, they finally found three blood clots on one lung,” she wrote on her personal Instagram account. She added that the doctor believes when they did the initial ultrasound on her leg during her first visit, the clot either already moved to another part of her body or was too small to be detected by the test.
The doctors were hesitant to believe Peacock because her blood clotting did not fit the usual timeline for similar cases. She was forced to convince her doctors that that was what was happening to her. Peacock said she believes her condition is linked to the AstraZeneca vaccine, but her doctors also refused to believe this.
As of press time, Peacock is still in the hospital but recovering. She has to take regular CT scans and take blood-thinning medication. She also needs to get her blood tested every four days while in the hospital and take antibiotics for the next six months.
“This experience has been terrifying and overwhelming but I’m on the mend. Now to focus on my health for the next six months,” wrote Peacock. “Please always listen to your body because no one knows it as well as yourself.”
The Therapeutic Goods Administration (TGA), Australia’s highest drug regulatory body, has yet to determine as to whether it believes Peacock’s blood clots were linked to the AstraZeneca vaccine. The TGA will continue to monitor Peacock’s case but said it will not change its advice regarding the distribution and administration of the AstraZeneca vaccine.
“The TGA is monitoring the number of cases of blood clot disorders … being reported in association with both COVID-19 vaccines currently in use in Australia and comparing them against the number of expected events in the population in the absence of vaccination,” wrote the TGA in a statement.
The regulatory body further claimed that the rate of blood clotting incidents in Australia is “consistent with what is being seen internationally.” Though the TGA did note that a “higher proportion of less severe cases may be being reported in Australia.”
As of Thursday, May 13, Australian medical authorities have recognized 18 blood clotting cases that are likely linked to the AstraZeneca coronavirus vaccine, with the last three cases confirmed on May 13. Another four cases with “probable” links are still being investigated.
Learn more about the dangers associated with the coronavirus vaccines by reading the latest articles at Vaccines.news.
Vaccines.News is a fact-based public education website published by Vaccines News Features, LLC.
All content copyright © 2018 by Vaccines News Features, LLC.
All trademarks, registered trademarks and servicemarks mentioned on this site are the property of their respective owners.